MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Sepsis (2067); Skin Inflammation/ Irritation (4545)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per the report, the patient presented in clinic for follow-up 19 days after lead placement with slight redness at his right lead exit site and evidence of drainage covering the pad of his tegaderm bandage and slight skin irritation (i.E., redness) around both of the lead exit sites, as well as what appears to be dried surgical glue on the lead away from the exit site.The patient's physician visually assessed the issue and elected to not prescribe antibiotics at that time, and the patient's caretaker was instructed to follow-up if redness or drainage persisted.Approximately three days after being seen in clinic the patient began experiencing significant soreness in his knee and the bandage became saturated with drainage overnight.The patient sought medical attention at an urgent care.The patient was then directed from urgent care to an emergency room, where a physician diagnosed him with sepsis of the knee.A test for mrsa was performed and is currently pending results.The patient was hospitalized, and the following day underwent a surgical debridement procedure for his knee during which the surgeon was unable to locate the patient's leads.A photo attached to the complaint from the date of hospitalization appears to show slight irritation (i.E., redness) surrounding both of the lead exit sites.Per follow-up with a representative in contact with the patient, the patient removed their leads themself the night before their debridement procedure.The patient has been receiving antibiotic treatment for the issue.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient presented in clinic for follow-up 19 days after lead placement with slight redness at his right lead exit site and evidence of drainage covering the pad of his tegaderm bandage.The patient's bandage was changed in clinic.A photo attached to the complaint from this appointment appears to show slight skin irritation (i.E., redness) around both of the lead exit sites, as well as what appears to be dried surgical glue on the lead away from the exit site.A photo of the bandage that was reportedly placed by the patient's caregiver (i.E., spouse) was also taken at this appointment and appears to show saturation of approximately two thirds of the tegaderm bandage's pad; it additionally appears as though at least one of the lead exit sites, as well as portions of both leads were covered by the adhesive portion of the bandage.The patient's physician visually assessed the issue and elected to not prescribe antibiotics, and the patient's caretaker was instructed to follow-up if redness or drainage persisted.Approximately three days after being seen in clinic the patient began experiencing significant soreness in his knee and the bandage became saturated with drainage overnight.The patient was unable to contact his physician due to it being a weekend and sought medical attention at an urgent care.The patient was then directed from urgent care to an emergency room, where a physician diagnosed him with sepsis of the knee.A test for mrsa was performed and is currently pending results.The patient was hospitalized, and the following day underwent a surgical debridement procedure for his knee during which the surgeon was unable to locate the patient's leads.A photo attached to the complaint from the date of hospitalization appears to show slight irritation (i.E., redness) surrounding both of the lead exit sites.Per follow-up with a representative in contact with the patient, the patient removed his leads himself the night before his debridement procedure.The patient's caretaker kept the explanted leads and will be providing them to an spr representative.A photo attached to the complaint of the explanted leads appears to show that the leads were removed intact.The patient has been receiving antibiotic treatment for the issue.The sprint patient instructions for use instruct to "not let the adhesive portion of the bandage touch the microlead exit site".It is possible that inadequate maintenance of system components (i.E., the bandage), the patient's medical history unrelated to sprint, and/or predisposition for increased sensitivity to foreign body reaction may have caused or exacerbated the reported issue.Note that the patient's spouse was reportedly unable to identify any factors that may have predisposed that patient to a higher risk of infection.The patient's implanting physician reportedly does not believe the patient's condition was caused by sprint; further information regarding the physician's opinion on the cause of the issue was not available at the time of investigation.Per follow-up with a representative in contact with the patient, the patient's condition is improving, and he is anticipated to be discharged approximately four days after being hospitalized for the issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland, OH 44122
MDR Report Key16477465
Report Number3011035812-2023-00002
Device Sequence Number15333784
Product Code NHI
UDI-Device Identifier00854001007557
UDI-Public(01)00854001007557(17)231101(10)M1019102022
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number9600-9288
Device Catalogue Number9288-6002
Device Lot NumberM1019102022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale